Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 4, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 23, 2016, 8:27 AM CST for Montgomery County, Alabama. It took effect at Jan 23, 2016, 12:00 PM CST. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2016, 8:27 AM CST (14:27 UTC)
- In effect from
- Jan 23, 2016, 12:00 PM CST
- Expired
- Jan 24, 2016, 7:54 AM CST
- In force
- 20 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 56 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Catoma Creek near Montgomery (CATA1). The gauge peaked at 20.15 ft at Jan 23, 2016, 6:00 PM CST.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02421000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
566
WGUS44 KBMX 231427
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
827 AM CST SAT JAN 23 2016
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Catoma Creek Near U.S. 331 Highway Bridge Affecting Montgomery
County.
Recent rainfall is producing rises along the Catoma Creek...and levels have
been on a steady climb since Friday evening. The current forecast takes the
creek to the minor flood stage threshold by early afternoon...peaking just
above minor flood stage early Saturday evening before steadily falling tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC101-240227-
/O.NEW.KBMX.FL.W.0004.160123T1800Z-160124T1230Z/
/CATA1.1.ER.160123T1800Z.160124T0000Z.160124T0030Z.NO/
827 AM CST SAT JAN 23 2016
The National Weather Service in BIRMINGHAM AL has issued a
* Flood Warning for
the Catoma Creek Near U.S. 331 Highway Bridge.
* from this afternoon to Sunday morning...or until the warning is
cancelled.
* At 8:00 AM Saturday The stage Was 19.7 feet.
* Flood Stage is 20.0 feet.
* Minor Flooding is forecast.
* Forecast...Rise above flood Stage by this afternoon and continue to
rise to near 20.1 feet by this evening. The river will fall below
flood Stage by this evening.
* Impact...At 20.0 feet...flooding of agricultural lands in the
vicinity of the U.S. 331 Highway Bridge occurs.
&&
LAT...LON 3228 8629 3230 8631 3232 8640 3236 8640
3231 8630 3228 8627
$$2 follow-up statements
631
WGUS84 KBMX 240528
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1128 PM CST SAT JAN 23 2016
...The flood warning continues for the Catoma Creek Near U.S. 331
Highway Bridge...
Recent rainfall was producing rises along the Catoma Creek...and levels have
been on a steady climb Friday evening and into Saturday. The current forecast
shows the creek peaking around midnight Saturday night...and then falling
on Sunday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued Sunday morning...or sooner if
conditions warrant.
&&
ALC101-241728-
/O.EXT.KBMX.FL.W.0004.000000T0000Z-160124T1830Z/
/CATA1.1.ER.160123T1830Z.160124T0000Z.160124T0630Z.NO/
1128 PM CST SAT JAN 23 2016
...A Flood Warning continues for
The Catoma Creek Near U.S. 331 Highway Bridge.
* AT 10:00 PM Saturday the stage was 20.0 feet.
* Minor Flooding is occurring.
* Flood Stage is 20.0 feet.
* Forecast...The river has crested and will fall below Flood Stage
by 6 am Sunday.
* Impact...At 20.0 feet...Flooding of agricultural lands in the
vicinity of the U.S. 331 Highway Bridge occurs.
&&
LAT...LON 3228 8629 3230 8631 3232 8640 3236 8640
3231 8630 3228 8627
$$522
WGUS84 KBMX 241354
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
754 AM CST SUN JAN 24 2016
...The flood warning is cancelled for the Catoma Creek Near U.S. 331
Highway Bridge...
Observations show Catoma Creek crested just above Minor Flood Stage
Saturday afternoon into evening...and fell below Minor Flood
Stage late evening. An additional decline in water levels is projected.
Thus...the flood warning is cancelled.
This will be the last statement issued on this event.
&&
ALC101-241424-
/O.CAN.KBMX.FL.W.0004.000000T0000Z-160124T1830Z/
/CATA1.1.ER.160123T1830Z.160124T0000Z.160124T0442Z.NO/
754 AM CST SUN JAN 24 2016
The Flood Warning is cancelled for
The Catoma Creek Near U.S. 331 Highway Bridge.
* At 7:00 AM Sunday the stage was 18.7 feet.
* Fell below flood stage at 10:42 PM Saturday.
* Flood Stage is 20.0 feet.
* Forecast...The river will continue to fall to 12.0 feet by Monday
morning .
&&
LAT...LON 3228 8629 3230 8631 3232 8640 3236 8640
3231 8630 3228 8627
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 23, 6:00 AM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jan 23, 6:00 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 AM CST SAT JAN 23 2016 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... LARGE CLOSED UPPER LEVEL LOW ROTATES OVER THE MID ATLANTIC STATES THIS MORNING WITH WEATHER PATTERN FOR MOST LOCATIONS EAST OF THE MISSISSIPPI RIVER STILL DOMINATED BY THE ASSOCIATED LARGE SURFACE LOW. FOR CENTRAL ALABAMA...THIS MEANS STRONG NORTHWESTERLY WINDS WILL CONTINUE TO BE GUSTY DUE TO THE TIGHTENED PRESSURE GRADIENT AS SURFACE HIGH PRESSURE SLOWLY SHIFTS TOWARD THE AREA. CONTINUED COLD ADVECTION AND CLOUD COVER WILL KEEP TEMPERATURES FROM WARMING MUCH TODAY...AND EXPECT HIGHS IN THE MID 30S NORTH TO LOWER 40S SOUTH. ENOUGH LIFT AND MOISTURE WILL BE IN PLACE THROUGH THE MORNING HOURS FOR A FEW FLURRIES ACROSS THE FAR NORTHEAST...BUT NO ACCUMULATION IS EXPECTED. SURFACE HIGH PRESSURE BUILDS INTO THE AREA TONIGHT AS LOW AND MID LEVEL WINDS WEAKEN. ADD IN CLEARING SKIES...AND DECENT RADIATIONAL COOLING CONDITIONS WILL EXIST ALLOWING TEMPS TO FALL INTO THE LOW TO MID 20S AROUND SUNRISE SUNDAY MORNING. THE WARMUP BEGINS SUNDAY WITH HIGHS BACK INTO THE UPPER 40S AND LOWER 50S AS MID LEVEL RIDGING BUILDS ACROSS THE SOUTHEAST. A SYSTEM EJECTING FROM THE SOUTHERN PLAINS INTO THE MIDWEST WILL SLOWLY DRAG A FRONT THROUGH THE AREA MONDAY NIGHT AND TUESDAY. MOISTURE RETURN AHEAD OF THE SYSTEM IS NOT OVERLY IMPRESSIVE AND BEST FORCING REMAINS WELL TO OUR NORTH. WILL NOT HIGHLIGHT THUNDER IN THE FORECAST. COLD AIR WILL SPREAD SOUTHWARD BEHIND THE FRONT...BUT NOT WITH AS MUCH VENGEANCE AS THE MOST RECENT SYSTEM. MODELS HINT THERE COULD BE A BRIEF PERIOD A FEW FLURRIES AS MOISTURE SINKS SOUTHWARD...BUT NOT CONFIDENT ENOUGH TO INCLUDE IN THE FORECAST. THIS SETUP...WEAK FORCING AND LACK OF SIGNIFICANT MOISTURE...REALLY IS NOT ONE THAT WOULD RESULT IN WINTER IMPACTS FOR THIS AREA. MODELS DIVERGE BEYOND WEDNESDAY REGARDING WHETHER THE FRONT STALLS JUST TO OUR SOUTH OR PUSHES CLOSER TO THE GULF COAST...AND HOW STRONG AND HOW FAR SOUTH A SECONDARY CLOSED UPPER LOW TRACKS NEAR THE NORTHERN GULF COAST. DIFFERENCES IN SOLUTIONS WOULD MEAN WHETHER MOISTURE AND RAINFALL RETURNS NORTHWARD THURSDAY...OR WE REMAIN ON THE DRIER SIDE OF THE CIRCULATION. MODELS HAVE SHOWN LITTLE CONSISTENCY...AND WILL KEEP A LOW POP IN FOR THE END OF THE WEEK ACROSS THE SOUTHEAST. 14 && .AVIATION... 12Z TAF DISCUSSION. THE BIG MASS OF MVFR CATEGORY CLOUDS...WITH AN AMAZINGLY UNIFORM CEILING RIGHT AROUND 2500 FT...IS EXPECTED TO ERODE AND MOVE OUT FROM SW TO NE TODAY. COMPUTER MODELS ARE TYPICALLY AT LEAST A BIT OPTIMISTIC ON THE TIMING OF SUCH EROSION AS A BIG STORM SYSTEM LIKE THIS MOVES AWAY FROM OUR AREA. THUS...MY CONFIDENCE ON THE TIMING OF THE SAME EROSION IS LOWER THAN TYPICAL. THE GOOD NEWS IS THAT THE BIG STORM SYSTEM IS MOVING AWAY...AND ALL CENTRAL ALABAMA TAF LOCATIONS ARE DONE WITH ALL PRECIPITATION. THIS ALSO MEANS THAT CEILINGS WILL NOT BE GOING DOWN ANY MORE...EVEN IF THEY TAKE THEIR TIME IMPROVING. /61/ && .FIRE WEATHER... MOSTLY DRY TODAY AND CONTINUED COLD. PERHAPS SOME LIGHT SNOW OR FLURRIES IN FAR NORTHEAST COUNTIES THROUGH MID MORNING. A STEADY NORTHWEST WIND TODAY AT 10 TO 15 MPH WITH HIGHER GUSTS. DRY ON SUNDAY WITH LESS WIND AND WARMER TEMPERATURES. RAIN CHANCES RETURN MONDAY INTO TUESDAY. && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL NOON CST TODAY FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Jan 23, 6:04 AM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 604 AM CST SAT JAN 23 2016 ALZ011>015-017>050-241515- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 604 AM CST SAT JAN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. THE FEW REMAINING LIGHT SNOW SHOWERS AND FLURRIES IN THE NORTHEAST COUNTIES WILL END BY NOON. WINDS OF 15 TO 20 MPH ARE LIKELY THROUGH NOON...WITH A FEW GUSTS AROUND 30 MPH OR MORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.